Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 31, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Jun 7, 2016, 8:23 AM EDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2016, 8:23 AM EDT (12:23 UTC)
- Expired
- Jun 8, 2016, 1:00 AM EDT
- In force
- 17 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
157 WHUS72 KILM 071223 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 823 AM EDT TUE JUN 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TROPICAL STORM WARNING IS CANCELLED... AMZ250-252-254-256-072030- /O.CAN.KILM.TR.W.1003.000000T0000Z-000000T0000Z/ /O.NEW.KILM.SC.Y.0031.160607T1223Z-160608T0400Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 823 AM EDT TUE JUN 7 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TROPICAL STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. THE TROPICAL STORM WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST 15 TO 25 KT. * SEAS...6 TO 11 FEET...SUBSIDING TO 5 FT AROUND MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
844 WHUS72 KILM 071914 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 314 PM EDT TUE JUN 7 2016 AMZ250-252-254-256-080000- /O.EXT.KILM.SC.Y.0031.000000T0000Z-160608T0000Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 314 PM EDT TUE JUN 7 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...WEST 15 KT WITH GUSTS UP TO 25 * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
985 WHUS72 KILM 072259 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 659 PM EDT TUE JUN 7 2016 AMZ254-256-080000- /O.CAN.KILM.SC.Y.0031.000000T0000Z-160608T0000Z/ COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 659 PM EDT TUE JUN 7 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ250-252-080200- /O.EXT.KILM.SC.Y.0031.000000T0000Z-160608T0200Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 659 PM EDT TUE JUN 7 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...WEST 10 TO 15 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9
771 WHUS72 KILM 080154 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 954 PM EDT TUE JUN 7 2016 AMZ250-252-080500- /O.EXT.KILM.SC.Y.0031.000000T0000Z-160608T0500Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 954 PM EDT TUE JUN 7 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EDT WEDNESDAY... * WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 20 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9
233 WHUS72 KILM 080444 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1244 AM EDT WED JUN 8 2016 AMZ250-252-080545- /O.EXP.KILM.SC.Y.0031.000000T0000Z-160608T0500Z/ COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 1244 AM EDT WED JUN 8 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 1 AM EDT EARLY THIS MORNING... SEAS ARE NOW BACK DOWN IN THE 3 TO 5 FT RANGE...WITH SW WINDS OF AROUND 15 KTS. EXPECT CONTINUED IMPROVEMENT THROUGH THE EARLY MORNING HOURS. $$ REK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Jun 7, 6:36 AM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 7, 6:36 AM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
636 AM EDT TUE JUN 7 2016
.SYNOPSIS...
Tropical Storm Colin will move quickly out to sea today. A cold
front will move through from the west later this afternoon,
followed by cooler and much drier air Wednesday and Thursday. The
upcoming weekend looks dry and much warmer.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 6 AM Tuesday...Tropical Storm warning remain as before
although it seem the greatest threat from this system, that of
flooding, is no longer a factor. Only light to moderate patches of
rain remain over our northeastern counties and expect over the
next few hours it will too fade to nothing. Have updated forecast
accordingly. Previous discussion follows:
Radar Mosaics and satellite loops show that the rain shield
associated with Colin is substantially less robust and moving off
faster to the east than earlier anticipated. The HRRR is actually
capturing this trend exceptionally well so have relied on it for
the very near term. Have trimmed back QPF substantially as a
result, and will soon begin dropping counties from our present
Flash Flood Watch. It still looks like greatest rainfall totals
will be seen in the Cape Fear region, with perhaps another inch to
go before rain tapers off later this morning. Various guidance,
which bring in a deep column of dry air, and timing of precip
shield, show that bulk of showers will be offshore by mid-morning.
It certainly does not have a very tropical feel outside at this
hour and dewpoints are lower than one would expect in a tropical
airmass.
Have not yet made any significant changes to winds over land
associated with Colin this morning and still think that for the
majority of the forecast area, that is all counties away from the
coast, that winds will not be an issue. Greatest impacts, if
present, will be along the immediate coast, where waterlogged soils
combined with gusty winds could lead to downed trees and power
lines. We are still in a 2 percent risk area early this morning for
tornados along the coast, but as of yet no suspicious circulations
have made an appearance. Indeed, nor has any lightning.
Temperatures will rebound under clearing skies and subsidence in the
wake of Colin, which will be well to our NE and out of the picture
by this afternoon. Expect highs of around 90 today. For tonight, a
long expected cold front will move offshore after midnight, with
cooler and dryer air in its wake. The front will come through dry.
Lows will be in the mid 60s most places.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 315 AM Tuesday...A dramatic change in weather for the better
is in store beginning on Wednesday. A slow moving cold front will
finally be well offshore by daybreak on Wednesday as an unseasonably
cool and dry high pressure system moves in from the west. Expect
dry weather, fair skies, lower humidity and highs in the mid 80s on
Wednesday and lower to mid 80s on Thursday. Lows both night will be
down in the 60s, with Wednesday night being the coolest of the
two.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 315 AM Tuesday...Medium range guidance still advertising a
tranquil period for the extended forecast. An amplified mid level
pattern will persist early on with troughing over the east and a
fairly sharp ridge across the central states. The pattern shows
signs of turning more zonal early next week, at least via the
ECMWF. The GFS shows much deeper troughing developing once again
with a rather cool pattern. Regardless of this, early on we will
see a backdoor front move across late Friday into early Saturday.
I did increase pops ever so slightly as the GFS remains consistent
on a little coverage. The rest of the period should be dry.
Regarding temperatures, it will be a warm one with a downslope
flow in place with highs quickly reaching the 90s and overnight
lows well into the 70s. If the GFS has its way there will be a
refreshing break early next week but this is not the preferred
solution at this time.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
As of 12Z...Difficult to discern the center of the tropical low,
there may be more than one center at this time. The winds at the
Myrtles have already shifted to the west. A burst of convection has
occurred just south of Brunswick county and may affect Bald Head
Island, but probably not ILM. Look for winds to increase on the back
side of the low as it moves rapidly northeast. Varying ceilings
along the coast will become VFR in the next couple of hours. Look
for clearing conditions after 15Z with a continued north northwest
flow. A cold front moves through the region this evening. A stray
shower can not be ruled out, but there will be little moisture to
work with.
Extended Outlook...Expect VFR.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 6 AM Tuesday...Tropical Storm Warnings continue for all
waters. Colin is now in the process of moving northeast and along
the coast. Colin will move directly over or near the waters this
morning, then will move rapidly to the northeast and out of the
picture this afternoon and tonight. Although dangerous Tropical
Storm conditions will occur early on, expect more benign
conditions to develop overnight. See latest warnings regarding
Colin for updated winds and seas forecasts.
SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 315 AM Tuesday...Conditions will be substantially improved on
Wednesday as dry high pressure builds in, with winds decreasing
to 10 to 15 kts and seas subsiding to 2 to 4 ft. Conditions
further improve on Thursday as high pressure moves overhead, with
winds of 10 kts and seas around 2 ft.
LONG TERM /FRIDAY THROUGH SATURDAY/...
As of 315 AM Tuesday...Winds will be essentially light and variable
early on Friday with a better defined southwest flow developing
later in the day. Speeds will be around ten knots. By Saturday
morning a backdoor front will have moved across with a northwest
flow once again. Not very much cold air with the system so wind
fields respond with an erratic (light and variable) direction or
lack thereof. Seas will be 2-3 feet.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...Tropical Storm Warning for SCZ053>056.
High Rip Current Risk through this evening for SCZ054-056.
NC...Tropical Storm Warning for NCZ105>110.
High Rip Current Risk through this evening for NCZ106-108-110.
MARINE...Tropical Storm Warning for AMZ250-252-254-256.
&&
SYNOPSIS...SHK
NEAR TERM...REK
SHORT TERM...REK
LONG TERM...SHK
AVIATION...43
MARINE...REK/SHKHazardous weather outlook, Jun 7, 4:19 AM EDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 419 AM EDT TUE JUN 7 2016 AMZ250-252-254-256-080830- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 419 AM EDT TUE JUN 7 2016 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ105-107-109-SCZ053-055-080830- INLAND PENDER-INLAND NEW HANOVER-INLAND BRUNSWICK-INLAND HORRY- INLAND GEORGETOWN- 419 AM EDT TUE JUN 7 2016 ...TROPICAL STORM WARNING IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-SCZ017-023-024-032-033-039-080830- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG- 419 AM EDT TUE JUN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-080830- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 419 AM EDT TUE JUN 7 2016 ...TROPICAL STORM WARNING IN EFFECT... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TROPICAL STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:03 PM EDT | Coastal Flood Advisory | ILM | New Hanover | 11 hr |
Nearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.